Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 12, 2017, 4:32 PM CDT for Eau Claire County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2017, 4:32 PM CDT (21:32 UTC)
- Expired
- Jul 12, 2017, 5:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
County Eau Claire County, WI
The radar
The La Crosse radar (KARX), 103 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
410 WWUS83 KMPX 122132 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 432 PM CDT WED JUL 12 2017 WIZ028-122200- Eau Claire- 432 PM CDT WED JUL 12 2017 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL EAU CLAIRE COUNTY... At 432 PM CDT, a strong thunderstorm was located near Lake Eau Claire County Park, or 21 miles east of Eau Claire, moving east at 25 mph. Nickel size hail is possible with this storm. Locations impacted include... Lake Eau Claire County Park. LAT...LON 4469 9092 4471 9111 4478 9112 4482 9092 TIME...MOT...LOC 2132Z 270DEG 20KT 4475 9104 $$ AMK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 12, 3:59 PM CDT, 33 minutes earlier.
Area forecast discussion, Jul 12, 3:59 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 359 PM CDT Wed Jul 12 2017 .SHORT TERM...(This evening through Thursday) Issued at 348 PM CDT Wed Jul 12 2017 By 4PM this afternoon, the frontal boundary had nearly pushed east of Eau Claire County, with a northeast-southwest orientation. The front will quickly depart to the east as will the chance for thunderstorms. Coordination with the SPC lead to the decision to keeping our eastern most counties out of the watch given the timing and orientation of the front. There could be a few isolated showers late this afternoon and into the evening in north central MN, but expect those to dissolve near sunset. As the upper trough to our north dips southward tonight, the large stratus shield will advect in, bringing widespread low clouds to the area by daybreak tomorrow morning. Meanwhile, the dew points will be decreasing behind the front and with the cold air advection (albeit delayed), highs tomorrow will be held in the low to mid 70s under cloudy skies. Did not include any pops for tomorrow, but I don't think it's out of the realm of possibility to see a little drizzle from the low stratus. .LONG TERM...(Thursday night through Wednesday) Issued at 348 PM CDT Wed Jul 12 2017 A fairly repetitive pattern will be in place across the Midwest over the next several days. Expect northwest flow to bring high pressure across the region, with a few embedded Clipper-like shortwaves brining a window of southerly flow, heat and moisture, and potential for thunderstorms. This scenario replays itself a couple of times late this week through next week. Friday is shaping up to be absolutely gorgeous, with surface high pressure centered over eastern MN, which means clear skies, light winds, and tolerable dewpoints in the mid 50s. On Friday night the surface high will shift east and southerly flow will develop on the back side. This will bring increased temperatures and moisture over the region, so by Saturday should see highs in the upper 80s to lower 90s at most locations. A weak shortwave is progged to move across Minnesota and Wisconsin. MLCAPES of around 3000 J/kg will build ahead of and along a surface trough associated with this wave. This will introduce a chance for late afternoon and evening thunderstorms, but the better forcing will be in the eastern half of the CWA. This process repeats itself, with Sunday looking cooler and drier, moisture rebounding on Monday, and then chances for thunderstorms again late Monday and Tuesday. Severe weather is possible during this time period with deep layer shear on the order of 40 to 50 kts, and a couple to a few thousand J/kg of CAPE. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1247 PM CDT Wed Jul 12 2017 Upper level trough over far northern MN will sink southeastward tonight and the widespread stratus across northern MN will advance southward late tonight and spread across all TAF sites in our area. Confidence is high in this happening, it's just a matter of nailing down the exact timing. The other concern is how widespread will IFR cigs be? Went for mostly low level MVFR cigs based on several hi-res models, but could see more widespread IFR develop. Winds have turned northwesterly for most already, except western WI where they will soon turn as well. This afternoon will bring 10 knots with occasional gusts, and tomorrow will bring northernly winds below 10 knots across the area. KMSP...Still thinking the cigs hold off until ~3AM or 08Z and fall below 017 during the morning hours. Don't see VFR conditions until 18Z or after. /OUTLOOK FOR KMSP/ Thu...VFR. Wind NW 5-10 kts. Fri...VFR. Wind variable less than 5 kts. Sat...VFR. Wind SW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...SPD LONG TERM...JRB AVIATION...SPD
Hazardous weather outlook, Jul 12, 1:46 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 146 PM CDT Wed Jul 12 2017 MNZ070-076>078-083>085-091>093-WIZ024>028-131900- Dakota-Le Sueur-Rice-Goodhue-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 146 PM CDT Wed Jul 12 2017 This Hazardous Weather Outlook is for portions of east central Minnesota...south central Minnesota...southeast Minnesota and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Very warm and humid conditions will create a situation where heat illnesses may occur, primarily for those who are active outdoors today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat and humidity will build back into the region Saturday and again early next week. People who are active outdoors will need to remember to stay hydrated and take breaks as needed. There is a chance of thunderstorms Saturday and Monday night through Tuesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. MNZ041>045-047>069-073>075-082-WIZ014>016-023-131900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Redwood-Brown- Nicollet-Watonwan-Polk-Barron-Rusk-St. Croix- 146 PM CDT Wed Jul 12 2017 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota...west central Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Very warm and humid conditions will create a situation where heat illnesses may occur, primarily for those who are active outdoors today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat and humidity will build back into the region Saturday and again early next week. People who are active outdoors will need to remember to stay hydrated and take breaks as needed. There is a chance of thunderstorms Saturday and Monday night through Tuesday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Local storm report, Jul 12, 1:05 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
105 PM CDT WED JUL 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG 2 SSW WYOMING 45.30N 93.01W
07/12/2017 CHISAGO MN FIRE DEPT/RESCUE
NUMEROUS LARGE TREES DOWN OAK AND PINE.
POWER OUT MANY AREAS. BOATS FLIPPED AND
DOCKS TWISTED ON AREA LAKES. COVERS
TRI-COUNTY AREA. BETWEEN FOREST LAKE AND
WYOMING.
&&
CARLYONSpecial weather statement, Jul 12, 4:32 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 432 PM CDT WED JUL 12 2017 WIZ028-122200- Eau Claire- 432 PM CDT WED JUL 12 2017 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL EAU CLAIRE COUNTY... At 432 PM CDT, a strong thunderstorm was located near Lake Eau Claire County Park, or 21 miles east of Eau Claire, moving east at 25 mph. Nickel size hail is possible with this storm. Locations impacted include... Lake Eau Claire County Park. LAT...LON 4469 9092 4471 9111 4478 9112 4482 9092 TIME...MOT...LOC 2132Z 270DEG 20KT 4475 9104 AMK
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:02 PM CDT | Special Weather Statement | MPX | Swift | 28 min |
| Jul 11, 11:14 PM CDT | Severe Thunderstorm Warning | MPX | Douglas | 46 min |
| Jul 11, 11:27 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 33 min |
| Jul 11, 11:59 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 46 min |
| Jul 12, 12:10 AM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 35 min |
| Jul 12, 12:45 AM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 21 min |
| Jul 12, 12:46 AM CDT | Severe Thunderstorm Warning | MPX | Kanabec, Mille Lacs | 44 min |
| Jul 12, 1:44 AM CDT | Severe Thunderstorm Warning | MPX | Anoka, Benton, Isanti, Mille Lacs, Sherburne | 46 min |
| Jul 12, 2:27 AM CDT | Special Weather Statement | MPX | Anoka, Ramsey, Washington | 33 min |
| Jul 12, 2:48 AM CDT | Severe Thunderstorm Warning | MPX | Dakota, Ramsey, Washington | 27 min |
| Jul 12, 3:17 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 43 min |
| Jul 12, 3:25 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Eau Claire | 35 min |
| Jul 12, 3:41 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 38 min |
| Jul 12, 3:51 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 24 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.